MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 314-13-03
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
I had a right shoulder replacement on (b)(6) 2020.Around the fall of 2022, i started to experience pain in my right shoulder and right arm.Gradually, the pain worsened, and i contacted the orthopedic surgeon who did the replacement in early 2023.I could feel and hear grinding in my shoulder with movement, and was concerned something was wrong.I had imaging done via my orthopedic surgeon, and was told the screws looked like they had loosened.I completed 2 months of therapy, with no relief.After repeat imaging later on in 2023, he told me that it looked like the glenoid part of my replacement failed.I was given options, all including different surgeries.I chose to have the failed, fractured portion removed only surgically (b)(6) 2024.During the surgery, it was discovered that prosthetic socket was fractured, with all 5 screws loose, and that the inside of my shoulder joint was black from the grinding of the prosthesis and the screws.Unfortunately, 3 of the screws floated into my tissues and were unable to be safely removed because of their location to nerves.Because of this, i lost over a year of quality of life, as i am right-hand dominant and was unable to complete simple tasks like opening car doors, dressing without pain, house chores, etc.Since the removal of the failed glenoid prosthesis, my pain has improved, but i continue to have pain to this day and i am still completing physical therapy, amongst follow-up visits with my orthopedic surgeon.

Brand Name
EQUINOXE CAGE GLENOID
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
MDR Report Key18977533
Report NumberMW5153121
Device Sequence Number15072712
Product Code KWT
UDI-Device Identifier10885862172686
UDI-Public10885862172686
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number314-13-03
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/25/2024
Patient Sequence Number1
Patient SexUnknown